introducing another new medication: lisinopril

By RainSoul Latest Reply 2014-03-15 20:21:33 -0500
Started 2014-03-13 19:09:18 -0500

I've been working with my primary doc and my diabetic case manager- and we've decided to start me on lisinopril not for blood pressure but to protect my kidney's.

I am always nervous with introducing new medications (its stressful, what new side effect and I going to have now?)

They told me if I develop a dry cough to stop the medication right away… But I guess I need to understand how a medication that's for blood pressure/ kidneys … And how a dry cough is a symptom of something bad?

I don't see the correlation between the 2

11 replies

RainSoul 2014-03-15 18:15:19 -0500 Report

I've had a massive migraine for the last couple days since I started taking the lisinopril. No dry cough tho.
Apparently I can't take ibuprofen with my glipizide so I've been taking Tylenol which isn't helping at all.

Glucerna 2014-03-14 15:24:14 -0500 Report

It's great that you have a diabetes case manager, and she sounds like an excellent resource. Perhaps you can call her and talk about your questions and concerns with lisinopril? Researchers are trying to identify the reason why ACE-inhibitors like lisinopril sometimes cause a dry cough, but it appears to be a complex cascade of events. ~Lynn @Glucerna

ICDA250 2014-03-15 20:21:33 -0500 Report

There is actually a huge list of medicines that can interact with grapefruit. The grapefruit has enzymes that have the ability to shut down parts of the drug transport and metabolism in the liver…

Set apart
Set apart 2014-03-14 06:56:25 -0500 Report

I've been on Lisinopril now for a little over a year. The reason I was placed on it is because I was diagnosed with proteinuria, it was crazy my numbers were off the charts. My Endo couldn't figure out why since my diabetes is in control and I don't have high blood pressure, in fact I run low. I was sent to a Nephrologist who ran a full blood panel on me, I was actually scared because one test showed positive for lupus, yet the one that should have confirmed it, didn't. Lisinopril has brought my numbers back to normal, and my dosage is 2.5 mg, 5 was too much was dropping my blood pressure, I've had no problems with taking it. I take it at night, and am glad that it's protecting my kidneys.

diabeticdummy 2014-03-13 22:54:55 -0500 Report

I have had no problems with it but everyone is different every time doc wants new medicine I ask here look you are and I go read about it online ie web MD and others I do a lot of research on all drugs prescribed to me even talk to my ins nurse on phone I never popped a pill or any mess till type two diagnosis not even Tylenol so I'm always curious as to why but I have found out even though you don't have high bp or cholesterol Lipitor and lisinopril are very common preventative drugs givin to diabetics and usually very low dose I hate pills and needles and now I'm diabetic on both so it's hard for me but I'm getting used to it and people here have been very helpful and give great advice

RainSoul 2014-03-13 20:19:50 -0500 Report

I'm starting out on just 5mg. I'm just nervous cuz I seem to be pretty sensitive to new meds and I can't miss anymore time at work.

haoleboy 2014-03-13 19:59:39 -0500 Report

I have been taking lisinopril for several years with no (apparent) negative effects. Seems to work as my blood pressure is consistently in the normal range. have gone from 20 mg to 5 mg per day.


jayabee52 2014-03-13 19:54:40 -0500 Report

Howdy rainsoul

I probably shouldn't tell you of another person here on DC who was on lisinopryl and had some major problems with it.

I myself was on lisinopryl for a while back in the late 80s (before I was T2) and I had no problems with it.

God's best to you


GabbyPA 2014-03-13 19:15:40 -0500 Report

I was told the same thing and I am not exactly sure why it is a first defense medicne. I have good blood pressure, but I also take it. The one thing I found out is that you have to avoid grapefruit while you take it. No grapefruits to eat or drink anymore....I was bummed.

Next Discussion: Upset @ myself...:( »